Alert archive / Iowa / Flash Flood Watches in 2007
Flash Flood Watch 9, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at Aug 8, 2007, 4:01 AM CDT for 12 counties in Iowa. It took effect at Aug 8, 2007, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2007, 4:01 AM CDT (09:01 UTC)
- In effect from
- Aug 8, 2007, 1:00 PM CDT
- Expired
- Aug 8, 2007, 8:27 PM CDT
- In force
- 7 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hardin County, IA, Marshall County, IA, Tama County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 113 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2540 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KDMX 080901 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 401 AM CDT WED AUG 8 2007 ...MORE HEAVY RAIN AND POTENTIAL FLASH FLOODING... .VERY HIGH MOISTURE RESIDENT IN THE ATMOSPHERE OVER IOWA WILL FOCUS ON A SURFACE BOUNDARY STRETCHING THROUGH NORTHEAST IOWA LATER TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE MOVING TOWARD IOWA WILL HELP TO INITIATE AND SUSTAIN THUNDERSTORMS ALONG AND NEAR THIS BOUNDARY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HIGH RAINFALL RATES AND SEVERAL INCHES OF RAIN OVER A SHORT PERIOD OF TIME ACROSS NORTHEAST CENTRAL IOWA WHERE THE GROUND IS RELATIVELY MOIST FROM RECENT RAIN. IAZ007-017-025>028-036>039-049-050-081715- /O.NEW.KDMX.FF.A.0009.070808T1800Z-070809T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WORTH-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-MARSHALL-TAMA- INCLUDING THE CITIES OF...NORTHWOOD...MASON CITY...CLARION... HAMPTON...ALLISON...WAVERLY...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO 401 AM CDT WED AUG 8 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA AND NORTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...GRUNDY...HAMILTON...HARDIN...MARSHALL AND TAMA. IN NORTH CENTRAL IOWA...BUTLER...CERRO GORDO...FRANKLIN... WORTH AND WRIGHT. IN NORTHEAST IOWA...BLACK HAWK AND BREMER. * FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT * NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF CENTRAL IOWA BY THE MIDDLE OF THE AFTERNOON AND CONTINUING THROUGH MUCH OF TONIGHT. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL BE POSSIBLE. TOTAL RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS IS LIKELY ACROSS THE WATCH AREA BY LATE TONIGHT. * WITH MUCH OF THE RAINFALL COMING IN A SHORT PERIOD OF TIME AND FROM THUNDERSTORMS REPEATEDLY MOVING OVER THE SAME AREA...FLASH FLOODING IS QUITE POSSIBLE...ESPECIALLY IN URBAN AND LOW LYING AREAS...AS WELL AS NEAR STREAMS AND CREEKS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ MOYER
3 follow-up statements
000 WGUS63 KDMX 081520 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1020 AM CDT WED AUG 8 2007 ...MORE HEAVY RAIN AND POTENTIAL FLASH FLOODING THROUGH TONIGHT... .A VERY MOIST ATMOSPHERE OVER IOWA WILL FOCUS ON A SURFACE BOUNDARY STRETCHING THROUGH NORTHEAST IOWA THIS AFTERNOON AND TONIGHT. AN UPPER LEVEL DISTURBANCE MOVING TOWARD IOWA WILL HELP TO INITIATE AND SUSTAIN THUNDERSTORMS ALONG AND NEAR THIS BOUNDARY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HIGH RAINFALL RATES AND SEVERAL INCHES OF RAIN OVER A SHORT PERIOD OF TIME ACROSS NORTHEAST IOWA WHERE THE GROUND IS RELATIVELY MOIST FROM RECENT RAIN. IAZ007-017-025>028-036>039-049-050-082330- /O.CON.KDMX.FF.A.0009.070808T1800Z-070809T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WORTH-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-MARSHALL-TAMA- INCLUDING THE CITIES OF...NORTHWOOD...MASON CITY...CLARION... HAMPTON...ALLISON...WAVERLY...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO 1020 AM CDT WED AUG 8 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA AND NORTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... GRUNDY...HAMILTON...HARDIN...MARSHALL AND TAMA. IN NORTH CENTRAL IOWA...BUTLER...CERRO GORDO...FRANKLIN...WORTH AND WRIGHT. IN NORTHEAST IOWA...BLACK HAWK AND BREMER. * THROUGH LATE TONIGHT. * NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF CENTRAL IOWA BY THE MIDDLE OF THE AFTERNOON AND CONTINUING THROUGH MUCH OF TONIGHT. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL BE POSSIBLE. TOTAL RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS IS LIKELY ACROSS THE WATCH AREA BY LATE TONIGHT. * WITH MUCH OF THE RAINFALL COMING IN A SHORT PERIOD OF TIME AND FROM THUNDERSTORMS REPEATEDLY MOVING OVER THE SAME AREA... FLASH FLOODING IS QUITE POSSIBLE...ESPECIALLY IN URBAN AND LOW LYING AREAS...AS WELL AS NEAR STREAMS AND CREEKS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ KINNEY
000 WGUS63 KDMX 081954 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 254 PM CDT WED AUG 8 2007 ...MORE HEAVY RAIN AND POTENTIAL FLASH FLOODING THROUGH TONIGHT... .A VERY MOIST ATMOSPHERE OVER IOWA WILL FOCUS ON A SURFACE BOUNDARY STRETCHING THROUGH NORTHEAST IOWA TONIGHT. WIDESPREAD THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING AND MOVE ALONG THIS BOUNDARY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HIGH RAINFALL RATES AND SEVERAL INCHES OF RAIN OVER A SHORT PERIOD OF TIME ACROSS NORTHEAST IOWA WHERE THE GROUND IS RELATIVELY MOIST FROM RECENT RAIN. IAZ007-017-025>028-036>039-049-050-090500- /O.CON.KDMX.FF.A.0009.000000T0000Z-070809T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WORTH-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-MARSHALL-TAMA- INCLUDING THE CITIES OF...NORTHWOOD...MASON CITY...CLARION... HAMPTON...ALLISON...WAVERLY...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO 254 PM CDT WED AUG 8 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA AND NORTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... GRUNDY...HAMILTON...HARDIN...MARSHALL AND TAMA. IN NORTH CENTRAL IOWA...BUTLER...CERRO GORDO...FRANKLIN...WORTH AND WRIGHT. IN NORTHEAST IOWA...BLACK HAWK AND BREMER. * THROUGH LATE TONIGHT. * NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF NORTHERN IOWA BY EARLY EVENING AND WILL CONTINUE THROUGH MUCH OF TONIGHT. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. MOST LOCATIONS IN THE WATCH AREA CAN EXPECT 1 TO 2 INCHES OF RAIN...WITH ISOLATED HIGHER AMOUNTS OF 2 TO 4 INCHES. * WITH MUCH OF THE RAINFALL COMING IN A SHORT PERIOD OF TIME AND FROM THUNDERSTORMS REPEATEDLY MOVING OVER THE SAME AREA... FLASH FLOODING IS QUITE POSSIBLE...ESPECIALLY IN URBAN AND LOW LYING AREAS...AS WELL AS NEAR STREAMS AND CREEKS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ KINNEY
000 WGUS63 KDMX 090127 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 827 PM CDT WED AUG 8 2007 .THE PRIMARY FRONTAL BOUNDARY AND BEST CHANCES OF HEAVY RAIN ARE SETTING UP ACROSS SOUTHERN RATHER THAN NORTHERN IOWA. THE HEAVY RAIN THREAT HAS ENDED FOR THE NIGHT...SO THE WATCH WILL BE CANCELLED. IAZ007-017-025>028-036>039-049-050-090230- /O.CAN.KDMX.FF.A.0009.000000T0000Z-070809T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WORTH-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-MARSHALL-TAMA- INCLUDING THE CITIES OF...NORTHWOOD...MASON CITY...CLARION... HAMPTON...ALLISON...WAVERLY...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO 827 PM CDT WED AUG 8 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA AND NORTHEAST IOWA HAS BEEN CANCELLED. ALTHOUGH OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE TONIGHT...ESPECIALLY THROUGH MIDNIGHT...THE THREAT OF HEAVY RAINS HAS ENDED AND IS NOW HIGHER OVER SOUTHERN RATHER THAN NORTHERN IOWA. $$ SMALL
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Aug 8, 3:55 AM CDT, 6 minutes earlier.
Area forecast discussion, Aug 8, 3:55 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 355 AM CDT WED AUG 8 2007 .SHORT TERM...TODAY CURRENTLY HAVE MCS REINFORCED SFC BOUNDARY ACROSS NRN MO WITH SECONDARY BOUNDARY FARTHER NORTH ACROSS NORTH CENTRAL AND WESTERN IOWA. SFC PATTERN GREATLY MUDDLED BY CONVECTIVE COMPLEXES. ONGOING MCS OVER MO/IA BORDER REGION IS SHOWING SIGNS OF EDGING SOUTH. RAINFALL RATES ARE COMING DOWN ACROSS THE SRN TIER COUNTIES...WHICH IS GOOD BECAUSE WE WERE GETTING REAL CLOSE TO ISSUING FLASH FLOOD WARNINGS FOR THE EXTREME SOUTHWEST. NEXT SHORTWAVE PRESSING INTO CENT NEB IS QUICKLY HAVING AN EFFECT ON WESTERN END OF MO/IA BORDER MCS OVER ERN NEB. AS LOW LEVEL JET BACKS TO THE SOUTH AHEAD OF SHORTWAVE...CONVECTION IN ERN NEB IS STARTING TO LIFT NORTH. IT APPEARS THAT GFS AND SREF/MREF HAVE BEST HANDLE ON THE SHORT TERM FORECAST. THIS WOULD SUGGEST THAT TSRA SHOULD SPREAD NORTH ACROSS WEST CENTRAL IA IN AREA OF STRONGER 850 MB MOISTURE TRANSPORT. THEN AS SHORTWAVE IN NEB IMPINGES ON REGION BY MIDDAY...THE CONVECTION SHOULD SPREAD EAST AND NORTHEAST TOWARD MCW AND ALO. THOUGH FOCUS FOR HEAVIEST RAIN SHOULD BE FROM WEST CENTRAL IOWA TO NORTHEAST IOWA TODAY...CANNOT RULE OUT TSRA WITH HEAVY RAIN ANYWHERE AT ANYTIME DUE TO ABUNDANT MOISTURE...INSTABILITY AND VARIOUS BOUNDARIES FLOATING AROUND. FLASH FLOOD THREAT HEIGHTENED IN THE NORTHEAST PART OF CWA WHERE FLASH FLOOD GUIDANCE VALUES COINCIDE WITH AREA OF EXPECTED HIGHEST RAINFALL AMOUNTS. SO WILL ISSUE A FLASH FLOOD WATCH FOR THE NORTHEAST BEGINNING AT 18Z. SVR THREAT ALSO THERE TODAY. SHEAR WILL BE BEST ACROSS THE NORTH. DAMAGING WINDS AND MAYBE A FEW LARGE HAILSTONES ARE POSSIBLE. .MID/LONG TERM...TONIGHT THROUGH TUESDAY MODELS IN GENERAL AGREEMENT THROUGHOUT THE PERIOD...WITH SOME MINOR DIFFERENCES NOTED. FOCUS WILL BE EARLY ON IN THE PERIOD...WITH CONVECTIVE ACTIVITY EXPECTED AGAIN TONIGHT...INTO THURSDAY. SOUTHWEST FLOW PATTERN ALOFT WILL BECOME MORE WESTERLY INTO TONIGHT...AND NORTHWESTERLY BY THURSDAY AS THE CENTRAL US RIDGE BUILDS ACROSS THE NORTHERN PLAINS. THIS WILL ALLOW FOR EMBEDDED SHORTWAVE ENERGY TO TRACK SLIGHTLY FURTHER NORTH ACROSS THE DAKOTAS AND MINNESOTA...JUST CLIPPING NORTHERN IOWA THROUGH THE REMAINDER OF THE LONG TERM. HOWEVER GETTING BACK TO THE NEAR TERM...ENERGY ASSOCIATED WITH ONGOING CONVECTION ACROSS NE WILL TRACK ENE TODAY. ACTIVITY IS EXPECTED TO BE ONGOING...AND WILL LIKELY CARRY OVER INTO TONIGHT PERIOD AS A 30-40KT LLJ KICKS IN BY EARLY IN THE EVENING...ORIENTED INTO CENTRAL/NRN IOWA. THIS AREA ALSO CORRESPONDS WITH THE RIGHT ENTRANCE REGION OF AN UPPER JET STREAK...AND GREATER FORCING ALOFT AS SHORTWAVE ENERGY LIFTS OUT OF THE CENTRAL/NORTHERN PLAINS. THEREFORE HAVE INCREASED POPS THROUGHOUT THE EVENING PERIOD INTO THE LIKELY CATEGORY ACROSS THE CENTRAL/NORTHERN CWA. POTENTIAL FOR HEAVY RAIN STILL POSSIBLE INTO THE EVENING WITH ABUNDANT MOISTURE IN PLACE...INDICATED BOTH BY SFC DEWPOINTS EXPECTED AROUND 70F MOST PLACES AND PWAT VALUES AOA 2 INCHES. FREEZING LEVELS ALSO EXPECTED TO BE HIGH AGAIN WITH MODEL SOUNDINGS INDICATING LEVELS OF AROUND 16KFT TO NEARLY 17KFT...HELPING CONTRIBUTE TO RAIN-PRODUCING EFFICIENCY. LATEST MODELS PROGGING A MORE PROGRESSIVE SYSTEM...WITH SFC HIGH PRESSURE BUILDING INTO THE CWA BY LATE TONIGHT INTO THURSDAY. THEREFORE HAVE ADJUSTED POPS...TRENDING TOWARD A FASTER END TO THE PRECIPITATION ON THE BACKSIDE. HAVE THEN ADDED IN MENTION OF FOG IN AREAS WHERE PRECIPITATION IS EXPECTED TO HAVE ENDED BY LATE TONIGHT. DRIER...SLIGHTLY COOLER AIR EXPECTED TO SLIDE INTO THE AREA THURSDAY...AND HAVE CUT BACK TEMPS A DEGREE OR TWO ACROSS THE NORTHEAST WHERE SOME RESIDUAL CLOUDS/PRECIP MAY ALSO BE IN PLACE THU MORNING. AS THE UPPER RIDGE BUILDS OVER THE REMAINDER OF THE FORECAST PERIOD...H85 TEMPS REMAIN IN THE LOWER TO MID 20S CELSIUS CONTRIBUTING TO A GRADUAL WARMING TREND FRIDAY INTO THE WEEKEND. HUMIDITY ACROSS THE AREA SHOULD LESSEN SOMEWHAT INTO THURSDAY AND FRIDAY...BUT MOISTURE WILL BEGIN TO FILTER BACK INTO THE WEEKEND WITH DEWPOINTS EXPECTED TO INCREASE INTO THE LOW TO MID 70S MOST PLACES. && .AVIATION...08/06Z HEAVY RAINFALL HAS SHIFTED FARTHER SOUTH ACROSS THE EXTREME SOUTHERN TIER OF COUNTIES IN IA. AS CLEARING OVER NORTHERN IOWA HAS LED TO PERIODS OF IFR FOG ALREADY HAVE PLACED IFR VSBYS OVERNIGHT AS DO NOT EXPECT CONDITIONS TO IMPROVE FOR THE NEAR TERM. OTTUMWA WILL SEE VCTS AFT 08Z THROUGH AT LEAST 10Z AND CONVECTION SHIFTS SOUTHEAST. BY LATE MORNING TUESDAY NEXT WAVE FROM PLAINS HAS A GOOD CHANCE OF MORE CONVECTION OVER THE AREA AND HAVE PLACE PROB30S OR TEMPOS IN MOST OF THE TERMINALS. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND NORTH CENTRAL IOWA FROM 18 UTC TODAY THROUGH 09 UTC THURSDAY. && SHORT TERM...MOYER MID/LONG TERM...ALBRECHT AVIATION...RUSSELL
Hazardous weather outlook, Aug 7, 3:43 PM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 343 PM CDT TUE AUG 7 2007 IAZ033>039-044>050-057>062-070>075-081>086-092>097-082045- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 343 PM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA SOUTH OF HIGHWAY 18. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN IOWA THIS AFTERNOON AND MOVE EAST ACROSS THE AREA THROUGH THE EVENING HOURS. A FEW SEVERE STORMS WITH DAMAGING WINDS ARE POSSIBLE ESPECIALLY SOUTH OF INTERSTATE 80. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWEST IOWA LATE TONIGHT. LOCALIZED HEAVY RAINFALL UP TO 2 INCHES IS POSSIBLE TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SCENARIO REMAINS SIMILAR FOR WEDNESDAY INTO THURSDAY WITH CONTINUED CHANCES FOR THUNDERSTORMS...WITH A FEW SEVERE STORMS POSSIBLE WITH DAMAGING WINDS. CHANCES FOR HEAVY RAINFALL WILL CONTINUE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE TONIGHT BETWEEN 5 PM TO 11 PM SOUTH OF INTERSTATE 80. IN ADDITION...RAINFALL REPORTS ARE ALWAYS APPRECIATED. IAZ004>007-015>017-023>028-082045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 343 PM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA MAINLY NORTH OF HIGHWAY 18. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT THROUGH THIS EVENING. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SCENARIO REMAINS SIMILAR FOR WEDNESDAY INTO THURSDAY WITH CONTINUED CHANCES FOR THUNDERSTORMS...WITH A FEW SEVERE STORMS POSSIBLE WITH DAMAGING WINDS. CHANCES FOR HEAVY RAINFALL WILL CONTINUE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THOUGH RAINFALL REPORTS ARE ALWAYS APPRECIATED. DONAVON
In the hours before
Local storm report, Aug 7, 10:29 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1029 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG LENOX 40.88N 94.56W
08/07/2007 TAYLOR IA LAW ENFORCEMENT
TREES DOWN IN LENOX. 1 LARGE TREE...OTHERS SMALLER.
&&
MRUSSELLLocal storm report, Aug 8, 12:26 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1226 AM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG 7 SSW HUMESTON 40.77N 93.55W
08/07/2007 WAYNE IA EMERGENCY MNGR
GRAIN BIN DESTROYED.
0550 PM HAIL 7 S HUMESTON 40.76N 93.50W
08/07/2007 E0.88 INCH WAYNE IA EMERGENCY MNGR
TREE LIMBS DOWN AS WELL.
0625 PM TSTM WND DMG LENOX 40.88N 94.56W
08/07/2007 TAYLOR IA LAW ENFORCEMENT
TREES DOWN IN LENOX. 1 LARGE TREE...OTHERS SMALLER.
0648 PM TSTM WND GST CRESTON 41.06N 94.36W
08/07/2007 M61.00 MPH UNION IA MESONET
SCHOOLNET MEASUREMENT.
0706 PM TSTM WND DMG 3 N LEON 40.78N 93.75W
08/07/2007 DECATUR IA LAW ENFORCEMENT
LARGE TREE DOWN OVER 190TH STREET NEAR THE INTERSECTION
OF HIGHWAY 69.
0739 PM TSTM WND DMG INDIANOLA 41.36N 93.57W
08/07/2007 WARREN IA LAW ENFORCEMENT
TREES DOWN IN INDIANOLA. ESTIMATED 50-60 MPH WINDS.
0745 PM TSTM WND DMG BEVINGTON 41.36N 93.79W
08/07/2007 WARREN IA LAW ENFORCEMENT
TWO SEMIS JACK KNIFED ON I35 AT BEVINGTON EXIT.
0754 PM FLASH FLOOD 3 NW NEW VIRGINIA 41.21N 93.77W
08/07/2007 WARREN IA LAW ENFORCEMENT
6 INCHES OF WATER OVER INTERSTATE 35 BETWEEN MILE MARKERS
48 AND 50.
0805 PM TSTM WND GST 4 WSW MONROE 41.49N 93.18W
08/07/2007 E70.00 MPH MARION IA TRAINED SPOTTER
4-6 INCH LIMBS BLOWN DOWN.
&&
PODRAZIKLocal storm report, Aug 8, 1:52 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
152 AM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 4 W BEDFORD 40.67N 94.80W
08/07/2007 TAYLOR IA LAW ENFORCEMENT
BARN BLOWN DOWN
&&
RVACHALEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:12 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 48 min |
| Aug 7, 7:22 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 53 min |
| Aug 7, 7:42 PM CDT | Severe Thunderstorm Warning | DMX | Polk, Warren | 48 min |
| Aug 7, 7:48 PM CDT | Severe Thunderstorm Warning | DMX | Marion | 42 min |
| Aug 7, 7:59 PM CDT | Severe Thunderstorm Warning | DMX | Jasper | 46 min |
| Aug 7, 8:00 PM CDT | Flash Flood Warning | DMX | Warren | 6 hr |
Nearby
Flash Flood Watches in Iowa, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.